Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 86, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2009, 3:28 AM CDT for Franklin County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 5, 2009, 3:28 AM CDT (08:28 UTC)
- Expired
- Apr 5, 2009, 4:00 AM CDT
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Franklin County, AR, Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 25 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.5 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 050828
SVRTSA
ARC047-131-OKC079-050900-
/O.NEW.KTSA.SV.W.0086.090405T0828Z-090405T0900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
328 AM CDT SUN APR 5 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
CENTRAL SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 400 AM CDT
* AT 328 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED NEAR CAMERON...MOVING NORTHEAST
AT 60 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...HACKETT...
EXCELSIOR...JENNY LIND...GREENWOOD...BURNVILLE...LAVACA...
BLOOMER...FORT CHAFFEE...CHARLESTON AND BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3525 9391 3522 9399 3523 9402 3521 9402
3504 9453 3514 9458 3544 9398 3548 9389
TIME...MOT...LOC 0828Z 247DEG 51KT 3510 9446
$$3 follow-up statements
000
WWUS54 KTSA 050837
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
337 AM CDT SUN APR 5 2009
OKC079-050847-
/O.CAN.KTSA.SV.W.0086.000000T0000Z-090405T0900Z/
LE FLORE OK-
337 AM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LE FLORE COUNTY
IS CANCELLED...
THE STORM HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 3525 9391 3522 9399 3523 9402 3521 9402
3509 9443 3520 9443 3544 9398 3548 9389
TIME...MOT...LOC 0837Z 247DEG 51KT 3514 9432
$$
ARC047-131-050900-
/O.CON.KTSA.SV.W.0086.000000T0000Z-090405T0900Z/
SEBASTIAN AR-FRANKLIN AR-
337 AM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN FRANKLIN AND CENTRAL SEBASTIAN COUNTIES...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR EXCELSIOR...MOVING
NORTHEAST AT 60 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...EXCELSIOR...
JENNY LIND...GREENWOOD...BURNVILLE...LAVACA...BLOOMER...FORT
CHAFFEE...URSULA...CHARLESTON...VESTA...CECIL...PETER PENDER AND
BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3525 9391 3522 9399 3523 9402 3521 9402
3509 9443 3520 9443 3544 9398 3548 9389
TIME...MOT...LOC 0837Z 247DEG 51KT 3514 9432
$$000
WWUS54 KTSA 050850
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT SUN APR 5 2009
ARC047-131-050900-
/O.CON.KTSA.SV.W.0086.000000T0000Z-090405T0900Z/
SEBASTIAN AR-FRANKLIN AR-
350 AM CDT SUN APR 5 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 AM CDT
FOR SOUTHWESTERN FRANKLIN AND EASTERN SEBASTIAN COUNTIES...
AT 349 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BURNVILLE...MOVING
NORTHEAST AT 50 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLOOMER...FORT
CHAFFEE...URSULA...CECIL...VESTA...PETER PENDER...BRANCH AND
CHARLESTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3525 9391 3522 9399 3523 9402 3521 9402
3518 9419 3524 9423 3544 9398 3548 9389
TIME...MOT...LOC 0850Z 241DEG 38KT 3523 9415
$$000
WWUS54 KTSA 050858
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 AM CDT SUN APR 5 2009
ARC047-131-050908-
/O.EXP.KTSA.SV.W.0086.000000T0000Z-090405T0900Z/
SEBASTIAN AR-FRANKLIN AR-
358 AM CDT SUN APR 5 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FRANKLIN AND
EASTERN SEBASTIAN COUNTIES EXPIRES AT 400 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
LAT...LON 3525 9391 3522 9399 3523 9402 3521 9402
3518 9419 3524 9423 3544 9398 3548 9389
TIME...MOT...LOC 0858Z 241DEG 38KT 3527 9406
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 12:02 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Apr 5, 12:02 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1202 AM CDT SUN APR 5 2009
.UPDATE...
QUICK UPDATE TO FRESHEN FORECAST WITH THE FAST DEVELOPING
THUNDERSTORMS ALONG AND AHEAD OF THE COLD FRONT. EXPECT
MOST OF THE CELLS TO BE ALONG AND JUST AHEAD OF THE COLD
FRONT THAT WAS LOCATED RIGHT ALONG INTERSTATE 44 AND WAS
PUSHING EASTWARD.
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT
WILL BE AFFECTING THE SOUTHEAST PORTION OF THE FORECAST AREA
UNTIL AROUND 12Z THIS MORNING. VFR CONDITIONS EXPECTED
AFTER THE FRONT PASSES EAST OF THE REGION BUT WINDS WILL
STRONG AND GUSTY TODAY FROM THE NORTHWEST.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR OKZ049-OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
FREEZE WATCH FROM 10 PM MONDAY TO 9 AM TUESDAY FOR OKZ049-OKZ053-
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-
OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-
OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FREEZE WATCH FROM 1 AM MONDAY TO 9 AM MONDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
FREEZE WATCH FROM 10 PM MONDAY TO 9 AM TUESDAY FOR ARZ001-ARZ002-
ARZ010-ARZ011-ARZ019-ARZ020-ARZ029.
&&
SHORT TERM...15
LONG TERM....05Hazardous weather outlook, Apr 4, 7:14 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
714 PM CDT SAT APR 4 2009
ARZ001-002-010-011-019-020-029-OKZ049-053>076-051000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
714 PM CDT SAT APR 4 2009
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER MIDNIGHT.
SIGNIFICANT WINDS.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=48.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...OSAGE AND PAWNEE COUNTIES
IN NORTHEAST OKLAHOMA.
DISCUSSION...
THE WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA THIS
EVENING. HOWEVER...WIND GUSTS TO AROUND 30 MPH WILL STILL
BE POSSIBLE THROUGH THE NIGHT ACROSS EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS. THE FIRE WEATHER CONDITIONS WILL
CONTINUE TO IMPROVE THIS EVENING AND INTO THE OVERNIGHT
HOURS AS TEMPERATURES DECREASE AND RELATIVE HUMIDITY
VALUES INCREASE.
THE THREAT FOR SHOWERS AND THUNDERSTORMS WILL INCREASE LATE TONIGHT
AS A COLD FRONT CURRENTLY ACROSS CENTRAL KANSAS AND NORTHWEST OKLAHOMA
SWEEPS ACROSS THE AREA. SOME OF THESE THUNDERSTORMS COULD BECOME
STRONG TO SEVERE AS THE ACCOMPANYING UPPER LEVEL LOW MOVES ACROSS
THE CENTRAL PLAINS PROVIDING ADDITIONAL LIFT AND INSTABILITY.
THE MAIN CONCERN WILL BE LARGE HAIL.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY AND MONDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY AND WEDNESDAY...NO HAZARDS.
THURSDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG NORTHWEST WINDS ARE EXPECTED IN THE WAKE OF THE COLD FRONT
ON SUNDAY AND INTO MONDAY CAUSING AGGRESSIVE FIRE BEHAVIOR. UNSEASONABLY
COLD TEMPERATURES ARE ALSO EXPECTED SUNDAY THROUGH TUESDAY WITH RECORD
LOW TEMPERATURES POSSIBLE SUNDAY NIGHT AND ESPECIALLY MONDAY NIGHT
AS THE RESPONSIBLE HIGH PRESSURE SYSTEM SETTLES ACROSS OKLAHOMA. THEREFORE...
A FREEZE WATCH /OKCNPWTSA/ HAS BEEN POSTED FOR MUCH EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS FOR SUNDAY NIGHT AND FOR ALL OF THE AREA MONDAY NIGHT.
THE NEXT STORM SYSTEM WILL MOVE ACROSS THE PLAINS WEDNESDAY
NIGHT AND THURSDAY. THUNDERSTORMS ENTER THE FORECAST AGAIN
DURING THAT TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Apr 5, 12:32 AM CDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1232 AM CDT SUN APR 5 2009
OKZ071-050600-
MCINTOSH OK-
1232 AM CDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 100 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
MCINTOSH
AT 1232 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3
MILES WEST OF VERNON...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...EUFAULA...HANNA...
VERNON...RAIFORD...VIVIAN...STIDHAM AND PIERCE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3553 9569 3531 9551 3516 9598 3516 9599
3529 9599
TIME...MOT...LOC 0532Z 236DEG 45KT 3522 9596Special weather statement, Apr 5, 1:44 AM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 AM CDT SUN APR 5 2009
OKZ073-050715-
PITTSBURG OK-
144 AM CDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 215 AM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHERN PITTSBURG
AT 144 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTH OF PITTSBURG...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...PITTSBURG...
BLANCO...HARTSHORNE AND HAILEYVILLE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3459 9587 3464 9589 3468 9589 3468 9591
3471 9592 3492 9551 3469 9552 3459 9579
TIME...MOT...LOC 0644Z 244DEG 42KT 3468 9584Special weather statement, Apr 5, 3:19 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
319 AM CDT SUN APR 5 2009
ARZ029-OKZ076-050845-
LE FLORE OK-SEBASTIAN AR-
319 AM CDT SUN APR 5 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 AM CDT
FOR THE FOLLOWING COUNTIES...
IN WEST CENTRAL ARKANSAS
WESTERN SEBASTIAN
IN SOUTHEAST OKLAHOMA
EASTERN LE FLORE
AT 319 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
POTEAU...MOVING NORTHEAST AT 50 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...POTEAU...CAMERON...ROCK ISLAND...
HACKETT...GREENWOOD...MIDLAND...WITCHERVILLE...JENSON...EXCELSIOR AND
JENNY LIND.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.
LAT...LON 3532 9420 3512 9421 3497 9465 3507 9473
TIME...MOT...LOC 0819Z 245DEG 48KT 3505 9462The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:19 AM CDT | Special Weather Statement | TSA | Sebastian | 26 min |
| Apr 5, 4:30 AM CDT | Wind Advisory | TSA | Benton, Carroll, Madison, Washington | 15 hr |
| Apr 5, 3:03 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 18 hr |
| Apr 5, 3:03 PM CDT | Freeze Warning | TSA | Benton, Carroll, Madison, Washington | 42 hr |
| Apr 5, 12:32 AM CDT | Special Weather Statement | TSA | McIntosh | 28 min |
| Apr 5, 12:44 AM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 25 min |
| Apr 5, 1:44 AM CDT | Special Weather Statement | TSA | Pittsburg | 31 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.